MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ARGON PLASMA COAGULATION UNIT "APU-300"; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

OLYMPUS WINTER & IBE GMBH BERLIN FACILITY ARGON PLASMA COAGULATION UNIT "APU-300"; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number WA90004W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Burn(s) (1757); Hemorrhage/Blood Loss/Bleeding (1888); Nausea (1970); Septic Shock (2068); Vomiting (2144)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.This report has been submitted by the importer under this mdr report number 2429304-2023-00303.
 
Event or Problem Description
The customer reported that when using an argon plasma coagulation unit ¿apu-300¿, the patient experienced a rectal burn.The device was turned on and there were no failure or error messages displayed at that time.The event occurred during the therapeutic procedure (colonoscopy with polyps removal).The settings for the esg were 120 and 4.A non-olympus hot snare was used during the procedure.The procedure was completed with the same device.The patient was hospitalized for several days post-procedure due to acute abdominal pain and rectal bleeding with nausea and vomiting.Ct scan showed some inflammatory colitis with mural edema suggesting proctitis secondary to colonoscopy with two polypectomies ¿ a large polyp in the rectum and small polyp in sigmoid.A flexible sigmoidoscopy was performed revealing a 2 x 2.5 cm ulcer 4 cm from the dentate line and proctitis.The patient subsequentially went into septic shock and was admitted to the icu on vasopressors.The patient eventually was discharged home and was to follow-up with his pcp, gastroenterology, and infectious disease.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the subject device was not returned, and a specific root cause of the reported event could not be identified based on the information received.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is 3003724334.

Brand Name
ARGON PLASMA COAGULATION UNIT "APU-300"
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM  14513
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH BERLIN FACILITY
rheinstrasse 8
teltow, brandenburg 14513
GM   14513
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17854926
Report Number9610773-2023-02786
Device Sequence Number3278449
Product Code GEI
UDI-Device Identifier04042761083560
UDI-Public04042761083560
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWA90004W
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer04/29/2024
07/03/2024
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date04/30/2024
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A NON-OLYMPUS SNARE; CF-HQ190L EVIS EXERA LLL COLONOVIDEOSCOPE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age45 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American